Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jan 29, 2006, 4:41 AM MST for 7 counties in Nebraska. It took effect at Jan 29, 2006, 10:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 4:41 AM MST (11:41 UTC)
- In effect from
- Jan 29, 2006, 10:00 AM MST
- Expired
- Jan 29, 2006, 2:25 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 291141 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 441 AM MST SUN JAN 29 2006 ...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR OVER THE NEBRASKA PANHANDLE TODAY... .AN UPPER LEVEL SYSTEM WILL MOVE ONTO THE PLAIN STATES TODAY AND BRING STRONG NORTHWEST WINDS OVER THE NEBRASKA PAHANDLE. NEZ001>003-019>021-054-055-291945- /O.NEW.KCYS.WI.Y.0004.060129T1700Z-060130T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 441 AM MST SUN JAN 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE DURING THE LATE MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON TO EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY OUTDOOR FIRES...INCLUDING CIGARETTES. $$
3 follow-up statements
000 WWUS75 KCYS 291531 CCA NPWCYS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 441 AM MST SUN JAN 29 2006 ...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR OVER THE NEBRASKA PANHANDLE TODAY... .AN UPPER LEVEL SYSTEM WILL MOVE ONTO THE PLAINS STATES TODAY AND BRING STRONG NORTHWEST WINDS OVER THE NEBRASKA PANHANDLE. NEZ001>003-019>021-054-055-291945- /O.NEW.KCYS.WI.Y.0004.060129T1700Z-060130T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 441 AM MST SUN JAN 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE DURING THE LATE MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON TO EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY OUTDOOR FIRES...INCLUDING CIGARETTES. $$
000 WWUS75 KCYS 291934 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1234 PM MST SUN JAN 29 2006 NEZ001>003-019>021-054-055-292300- /O.CON.KCYS.WI.Y.0004.000000T0000Z-060130T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1234 PM MST SUN JAN 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WIND SPEEDS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE AFTERNOON. MOTORISTS...ESPECIALLY THOSE IN A HIGH PROFILE OR LIGHTWEIGHT VEHICLE...SHOULD USE CAUTION WHEN TRAVELING IN THE NEBRASKA PANHANDLE TODAY. ALSO...EXTREME CAUTION SHOULD BE USED WITH ANY OUTDOOR FIRES...INCLUDING CIGARETTES. $$ RUBIN
000 WWUS75 KCYS 292125 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MST SUN JAN 29 2006 NEZ001>003-019>021-054-055-292230- /O.CAN.KCYS.WI.Y.0004.000000T0000Z-060130T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 225 PM MST SUN JAN 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON. $$ RUBIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:30 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 29, 2:30 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 AM MST SUN JAN 29 2006
.SHORT TERM...TODAY THRU MON NIGHT. WATER VAPOR IMAGERY SHOWS
UPPER LEVEL SHORTWAVE MOVING ACROSS WYOMING EARLY THIS MORNING.
THIS FEATURE IS BRINGING SOME MOISTURE FOR AREAS WEST OF
LARAMIE...WITH CHANCES OF SNOW DECREASING THROUGH THE DAY. THE
SNOWY RANGE COULD SEE AN ADDITIONAL 2 TO 3 INCHES OF SNOW THIS
MORNING. THE MAIN CONCERN FOR TODAY WILL BE THE STRONG AND GUSTY
WEST TO NORTHWESTERLY WINDS. MODELS SHOW 700MB RANGING 35 AND 40KNTS
WITH 850MB WINDS RANGING FROM 30 TO 35 KNOTS TODAY. HAVE OPTED TO
ISSUE A WIND ADVISORY FOR THE NEBRASKA PANHANDLE FROM 10 AM THROUGH 6
PM TODAY. ALTHOUGH AREAS ACROSS SOUTHEAST WYOMING WILL ALSO RANGE
BETWEEN 25 TO 35 MPH WITH GUST UP TO 45 MPH IN THE LOWER ELEVATIONS
AND STRONGER IN THE HIGHEST ELEVATIONS...WINDS WILL REMAIN UNDER ANY
WARNING CRITERIA. OBVIOUSLY WITH THE STRONGER WINDS...THERE IS
ALWAYS A CONCERN FOR FIRE WEATHER. HOWEVER...MINIMUM RELATIVE
HUMIDITY VALUES TODAY WILL RANGE UPPER TEENS TO LOWER 20S. THUS
WILL BE UPDATING FIRE WEATHER FORECAST TO DISCUSS STRONG WINDS.
OTHERWISE...EXPECT HIGH TEMPERATURES TODAY TO BE NEAR SEASONAL
NORMALS. ON MONDAY...RIDGE WILL BUILD OVER THE AREA. THE
COMBINATION OF RISING HEIGHTS AND DOWNSLOPING WINDS WILL WARM
TEMPERATURES TO NEARLY 10 TO 12F DEGS ABOVE SEASONAL NORMALS ON
MONDAY. WINDS WILL NOT BE AS STRONG COMPARED TO SUNDAY...BUT CAN
STILL EXPECT SOME BREEZY CONDITIONS.
.LONG TERM...WESTERLY FLOW WILL OCCUR ALOFT TUES AS A WEAK WAVE
MOVES ACROSS THE AREA. A COLD FRONT WILL ALSO MOVE ACROSS THE CWA
IN THE AFTERNOON. THIS WILL RESULT IN A CHANCE OF SNOW FOR THE
AREA...WITH SOME RAIN EAST OF THE LARAMIE RANGE IN THE AFTERNOON.
FOR WED...W TO NW FLOW WL OCR ALF AS AN UPPER TROUGH MOVES ALONG THE
MT/CANADA BORDER. A PIECE OF ENERGY WILL MOVE ACROSS THE NORTHERN
PORTION OF THE CWA DURING THE DAY. WILL MENTION A CHANCE OF SNOW
FOR THE SOUTHERN MOUNTAINS AND A SLIGHT CHANCE OF RAIN AND SNOW FOR
THE EXTREME NORTH. ON THUR...NW FLOW WILL CONT ALF AS ANOTHER WEAK
SHORT WAVE MOVES ACROSS THE AREA. A COLD FRONT WILL ALSO MOVE
ACROSS THE FORECAST AREA IN THE MORNING. DOWNSLOPE WINDS WILL OCCUR
EAST OF THE LARAMIE RANGE...WITH OROGRAPHIC DOMINATED SNOWS ON THE
WESTERN SLOPES OF THE MOUNTAINS. UPPER RIDGE WILL AMPLIFY OVER THE
WESTERN U.S FRI. WILL LEAVE A CHANCE OF SNOW IN THE MOUNTAINS...BUT
STRONG DOWNSLOPE WINDS WILL INHIBIT PRECIP DEVELOPMENT EAST OF THE
LARAMIE RANGE. SATURDAY WILL BE DRY AND MILD AS SURFACE LEE TROUGH
SETS UP AND UPPER RIDGE AXIS MOVES OVER THE CWA. HIGH TEMPERATURES
WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY 10 AM TIL 6 PM TODAY FOR NEBRASKA
NEZ001>003-019>021-054-055.
&&
MG/KMDHazardous weather outlook, Jan 28, 5:00 AM MST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MST SAT JAN 28 2006 WYZ059-060-064-067>070-291200- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 500 AM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING A SLIGHT CHANCE OF LIGHT SNOW SHOWERS OR FLURRIES LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY NORTHWEST WINDS WILL IMPACT THE AREA ON SUNDAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WYZ063-291200- SNOWY RANGE- 500 AM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING SNOW SHOWERS TONIGHT AND INTO SUNDAY MORNING. SNOW ACCUMULATIONS BY SUNDAY MORNING WILL RANGE FROM 3 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL SNOW ACCUMULATIONS ON SUNDAY WILL RANGE FROM 2 TO 3 INCHES. STRONG AND GUSTY NORTHWEST WINDS WILL ALSO IMPACT THE AREA ON SUNDAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WYZ061-062-065-066-291200- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-LARAMIE RANGE- 500 AM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE ACROSS WYOMING TODAY...BRINGING SCATTERED SNOW SHOWERS TONIGHT AND INTO SUNDAY MORNING. SNOW ACCUMULATIONS BY SUNDAY MORNING WILL RANGE FROM 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL SNOW ACCUMULATIONS WILL BE UP TO AN INCH. STRONG AND GUSTY NORTHWEST WINDS WILL ALSO IMPACT THE AREA ON SUNDAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... NEZ001>003-019>021-054-055-291200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 500 AM MST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL IMPACT THE AREA ON SUNDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT...
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.